Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 326, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 9, 1992, 11:37 PM CDT for Muskogee County, Oklahoma. It was in force for 53 min.
The area
The counties it named.
The facts
- Issued
- Sep 9, 1992, 11:37 PM CDT (04:37 UTC)
- Expired
- Sep 10, 1992, 12:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Muskogee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 9:21 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 9, 9:21 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 920 PM CDT WED SEP 9 1992 LN OF SVR STMS MVNG SE 10-15 KTS ACRS NRN PTN OF FA THIS EVENING. NMRS REPORTS OF LARGE HAIL AND STG WNDS HV BEEN RCVD. ADAP DISPLAYING LARGE PRESR OVR SE KS...THERE4 XPCT LN WL PICK UP PACE A LTL. PROFLRS SHOWING SWLY LO LVL INFLO INTO LN WHCH SHULD HELP SUSTAIN CONVXTN AS IT MVS SE. WL CTN HI POPS FOR ALL ZONES TONIGHT AND WL CTN MENTION OF SVR. WNDS ALOFT RMN WESTERLY WHCH WL KEEP FRNT FRM DIVING TOO FAR SOUTH THO CONVXTN WL HELP IT TO PROGRESS A LTL FASTER. DUE TO SLOER MVMNT WL DLA MENTION OF STMS UNTIL AFTER MID FOR EC ZONES AND NOT UNTIL SR FOR XTRM SE ZONES. WK CAA BHND FRNT WL ALLOW TEMPS TO DROP OFF NICELY AFTER FROPA...CURRENT FCST ACCOUNTS FOR THIS AND WL NOT MAKE ANY CHNGS. WL MAKE NO ADJUSTMENTS TO LATER PDS. 07 .OK...CTN WX WATCHES.
In the hours before
Special weather statement, Sep 9, 6:18 PM CDT, 5 hours 19 minutes before
OKZ026>030-092230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 615 PM CDT WED SEP 9 1992 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHEAST OKLAHOMA UNTIL 12 MIDNIGHT... AT 610 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOP FROM FORT SCOTT KANSAS TO THE OKLAHOMA BORDER NORTH OF NEWKIRK. THE THUNDERSTORMS WERE LOCATED ALONG A COLD FRONT WHICH WAS DROPPING SOUTHWARD ACROSS KANSAS. THIS LINE OF THUNDERSTORMS WILL MOVE INTO NORTHWESTERN OSAGE COUNTY BY 640 PM. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING IN ADVANCE OF THIS LINE OF THUNDERSTORMS THE SHOWERS AND STORMS WERE LOCATED IN A NARROW BAND EXTENDING FROM JOPLIN MISSOURI... THROUGH THE TULSA METROPOLITAN AREA TO NEAR STILLWATER. THUNDERSTORMS IN THIS ADVANCE CLUSTER WERE NOT SEVERE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AS THE NIGHT PROGRESSES ACROSS NORTHEASTERN OKLAHOMA. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE. STRONG GUSTY WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS TONIGHT. PERSONS ACROSS NORTHEASTERN OKLAHOMA SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION CLOSELY. KEEP TUNED TO LOCAL TV AND RADIO AND NOAA WEATHE|R RADIO FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Sep 9, 7:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 66 min |
| Sep 9, 8:32 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 58 min |
| Sep 9, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 62 min |
| Sep 9, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Sep 9, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Sep 9, 8:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 61 min |
| Sep 9, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 60 min |
| Sep 9, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 61 min |
| Sep 9, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 40 min |
| Sep 9, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 39 min |
| Sep 9, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 45 min |
| Sep 9, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 54 min |
| Sep 9, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
| Sep 10, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 56 min |
| Sep 10, 3:33 AM CDT | Flash Flood Warning | TSA | Okmulgee | 4 hr |
| Sep 9, 10:50 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 55 min |
| Sep 9, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 64 min |
| Sep 10, 12:13 AM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 47 min |
| Sep 10, 12:41 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Johnson | 64 min |
| Sep 10, 12:41 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 64 min |
| Sep 10, 1:10 AM CDT | Severe Thunderstorm Warning | TSA | Logan, Scott | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.